MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE 46MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE 46MM GLENOSPHERE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-01-46
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Metal Related Pathology (4530); Implant Pain (4561)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient had a right reverse shoulder put in 2020.Revised again in 2021 by a local orthopedic surgeon.Then patient saw a different surgeon who revised the patient and took out humeral components and glenosphere and replaced.There was a lot of matellosis and the tray was completely sheered off the stem.The stem had overstuffed the joint, a 15 preserve stem was used.The surgeon could not find the liner poly from the original surgery.Surgeon checked around the joint for it as well as his pa and assist.No one could feel for the 46 +2.5mm liner in the joint.Patient was revised to a fx stem and a new glenosphere and tray and liner.Patient was last known to be in stable condition following the event.Photos, x-rays, and ebi attached.Product not returning: risk manager at this facility will not release implants to me.Only release to patient.But i do have pictures.300-30-15 equinoxe preserve stem 15mm (b)(6).Udi number (b)(4).510(k) number k162726.Product code phx, kws, hsd, kwt.320-10-00 - equinoxe reverse tray adapter plate tray +0 (b)(6).Udi number (b)(4).510(k) number k063569.Product code kwt.320-46-03 - 145-deg pe 46mm hum liner +2.5 (b)(6).Udi number (b)(4).510(k) number k063569.Product code kwt.Recall number z-1424-2024.320-01-46 - equinoxe reverse 46mm glenosphere (b)(6).Udi number (b)(4).510(k) number k063569.Product code kwt.Concomitants: 320-15-01 - eq rev glenoid plate (b)(6).320-20-00 - eq reverse torque defining screw kit (b)(6).320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6).320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6).320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm (b)(6).320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm (b)(6).321-20-00 - equinoxe reverse shoulder drill kit (b)(6).320-15-05 - eq rev locking screw (b)(6).
 
Additional Manufacturer Narrative
(h3) pending evaluation.(d10) concomitant device(s): 320-15-01 - eq rev glenoid plate (b)(6).320-20-00 - eq reverse torque defining screw kit (b)(6).320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6).320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6).320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm (b)(6).320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm (b)(6).321-20-00 - equinoxe reverse shoulder drill kit (b)(6).320-15-05 - eq rev locking screw (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The revision reported was likely due to disassembly between the humeral liner and humeral tray leading to subsequent unintended metal-on-meal articulation between components.However, migration of the liner subsequent to the disassembly, and the sequence of events could not be confirmed.Potential contributions of user and patient-related considerations to the event, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the disassembly of the humeral liner cannot be confirmed from the reported information, as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE REVERSE 46MM GLENOSPHERE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20351873
Report Number1038671-2024-03784
Device Sequence Number7926583
Product Code KWT
UDI-Device Identifier10885862086402
UDI-Public10885862086402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/15/2021
Device Catalogue Number320-01-46
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale